Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 61, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 25, 1996, 10:25 PM CDT for Reeves County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1996, 10:25 PM CDT (03:25 UTC)
- Expired
- Aug 26, 1996, 2:25 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Reeves County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 260325 FFWMAF TXC389-260725- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1025 PM CDT SUN AUG 25 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 225 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...SOUTHWESTERN REEVES COUNTY AT 1015 PM CDT THE SHERIFFS DEPARTMENT REPORTED THAT FLOODING HAD WASHED OUT A SMALL BRIDGE ABOUT 6 MILES WEST OF TOYAH IN REEVES COUNTY. EVEN THOUGH THE RAIN OVER THE AREA HAS DIMINISHED...FLOODING WILL LIKELY CONTINUE FOR THE NEXT 2 TO 3 HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING bIS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:08 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 25, 9:08 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 905 PM CDT SUN AUG 25 1996 ANALYSIS OF LATEST WV LOOP INDICATES A SHIFT IN THE MOISTURE AXIS COMPARED TO THIS TIME YESTERDAY. MAJORITY OF MOISTURE NOW PUSHING OVER CWA FROM THE PRESIDIO AREA. ALTHOUGH AIRMASS OVER CWA IS CLEARLY TROPICAL...ENOUGH BREAKS TODAY CAUSED A TRANSITION FROM A STRATIFORM PRECIPITATION EVENT TO A CONVECTIVE EVENT. HOWEVER WITH LOWER LAYERS STILL SATURATED...HOLES WILL CLOSE IN ONCE AGAIN TONIGHT WITH DIURNAL COOLING. AS FOR MODELS...DID GLANCE AT THE ETA. APPEARS LOW-LEVEL MOISTURE (SURFACE THROUGH 700 MB) WILL HANG IN THROUGH 48 HOURS. HOWEVER...ETA DOES INDICATE DRYING MOVING IN FROM THE NORTHWEST IN THE 24-48 HOUR PERIOD. THIS APPEARS RESONABLE BASED ON CURRENT WV LOOP INDICATING A DRY SLOT OVER SOUTHERN AZ. WITH WHITE SANDS PROFILER CLEARLY INDICATING WESTERLIES ABOVE 500 MB...UPPER-LEVEL DRYING POSSIBLE. LOOKING AT KMAF WSR-88D...COVERAGE IN THE SOUTHWEST APPEARS TO BE ON THE INCREASE. AFTER COORDINATION WITH THE LBB TEAM...HAVE DECIDE TO UP POPS FOR THAT PORTION OF CWA. OTHERWISE...NO OTHER CHANGES. AS USUAL...RECEIVED OUTSTANDING SUPPORT...GUIDANCE...AND INPUT FROM LBB TEAM! HUBER
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:57 PM CDT | Flash Flood Warning | MAF | Presidio | 4 hr |
| Aug 26, 2:04 AM CDT | Flash Flood Warning | MAF | Presidio | 2 hr |
| Aug 26, 2:59 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 26, 5:58 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.